| Catalog Number |
IAS12-100LPI |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/14/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, ias12-100lpi, airseal 12/100mm lpi port was being used on (b)(6) 2024 during a thoracoscopic esophageal malignant tumor surgery and the ¿tip of trocar was damaged when the trocar was being removed after chest manipulation.The patient searched for the broken piece in the chest cavity, but could not find it, so abdominal surgery was performed.After the anastomosis, the patient was placed back in the prone position, and the fragments were searched and retrieved from the chest wall.¿.Per further assessment it was discovered that the abdominal surgery was part of the original surgical plan.There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.An alternate unknown device was used and there was a 2 hour delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
Correction: d1 has been updated from short description to brand name.Manufacturer narrative: received one ias12-100lpi in original opened package.Lot number was verified.Performed a visual inspection, the complaint was confirmed.The distal end of the trocar was damaged; no fragments were returned.A likely cause for this issue is due to the use of excessive force and or collision with another instrument.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 124 reports, regarding 127 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Ensure that adequate pneumoperitoneum or pneumorectum is established.Take care that the outer wall of the airseal access port is only in contact with tissue and is neither trapped between nor collides with hard surfaces, such as other instruments or bone.Prolonged or sudden contact with hard surfaces can result in damage to or breakage of the access port.Do not use excessive downward force.Improper use can result in damage to or breakage of the access port.We will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description